Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 1, NWS Green Bay, WI

May 12, 20128 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 12, 2012, 2:03 PM CDT for 8 counties in Wisconsin. It took effect at May 13, 2012, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 12, 2012, 2:03 PM CDT (19:03 UTC)
In effect from
May 13, 2012, 3:00 AM CDT
Expired
May 13, 2012, 7:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS73 KGRB 121903
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT SAT MAY 12 2012

...FROST ADVISORY ISSUED FOR NORTHERN WISCONSIN...

.A LARGE AREA OF HIGH PRESSURE IS FORECAST TO SETTLE OVER THE
REGION TONIGHT. CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS WILL
ALLOW TEMPERATURES TO PLUMMET BY SUNDAY MORNING. 

WIZ005-010>013-018-019-021-130315-
/O.NEW.KGRB.FR.Y.0001.120513T0800Z-120513T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
203 PM CDT SAT MAY 12 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT SUNDAY. 

* FROST IS EXPECTED OVERNIGHT AS LOWS FALL INTO THE LOWER TO
  MIDDLE 30S. ISOLATED LOCATIONS MAY SEE TEMPERATURES DROP INTO
  THE UPPER 20S. 

* FROST CAN CAUSE DAMAGE TO OR KILL SENSITIVE PLANTS. COVER OR
  BRING PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
2 follow-up statements
462 
WWUS73 KGRB 130255
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
955 PM CDT SAT MAY 12 2012

...FROST ADVISORY ISSUED FOR NORTHERN WISCONSIN...

.A LARGE AREA OF HIGH PRESSURE IS FORECAST TO SETTLE OVER THE
REGION TONIGHT. CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS WILL
ALLOW TEMPERATURES TO PLUMMET BY SUNDAY MORNING.

WIZ005-010>013-018-019-021-131200-
/O.CON.KGRB.FR.Y.0001.120513T0800Z-120513T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
955 PM CDT SAT MAY 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
SUNDAY...

* FROST IS EXPECTED OVERNIGHT AS LOWS FALL INTO THE LOWER TO 
  MIDDLE 30S. ISOLATED LOCATIONS MAY SEE TEMPERATURES DROP INTO 
  THE UPPER 20S. 

* FROST CAN CAUSE DAMAGE TO OR KILL SENSITIVE PLANTS. COVER OR 
  BRING PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
375 
WWUS73 KGRB 131138
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
638 AM CDT SUN MAY 13 2012

...FROST ADVISORY WILL EXPIRE...

.FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

WIZ005-010>013-018-019-021-131245-
/O.EXP.KGRB.FR.Y.0001.000000T0000Z-120513T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
638 AM CDT SUN MAY 13 2012

...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

TEMPERATURES WILL RISE TO AROUND 40 DEGREES BY 8 AM.  

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 12, 12:21 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 12, 12:21 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CDT SAT MAY 12 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY/TONIGHT/SUNDAY. SURFACE FRONT DEPARTED TO THE
EAST OF THE FORECAST AREA EARLIER THIS MORNING. AT 08Z AREA
RADARS SHOW GRADUALLY DIMINISHING LIGHT SHOWERS OVER MAINLY THE
NORTH HALF OF THE FORECAST AREA. THE LIGHT PCPN WAS FALLING FROM
A DIMINISHING MID LEVEL CLOUD DECK ASSOCIATED WITH A DEPARTING
SHORT WAVE TROUGH AND UPPER JET RRQ REGION.

OTHERWISE MID TO HIGH LEVEL CLOUDS WILL SLOWLY DEPART TO THE EAST
TODAY...DEPARTING EAST CENTRAL WISCONSIN THIS AFTERNOON LIKELY
WITH THE H5 SHORT WAVE TROUGH AXIS.

DRY HIGH PRESSURE SYSTEM TO SETTLE INTO THE REGION TODAY INTO
SUNDAY. CONSIDERED A FROST ADVISORY FOR THE NORTH TONIGHT DUE TO
THE INITIALLY VERY DRY AIR MASS IN PLACE...BUT PROGS INDICATE SOME
MODIFICATION OF H8 TEMPS ACROSS THE NORTH AS SUBTLE WAA IN THE
WESTERLY FLOW WORKS BACK OVER THE NORTHERN GREAT LAKES REGION.
RIDGE AXIS ACTUALLY PROGGED TO DRIFT SOUTHWARD OVER CENTRAL
WISCONSIN TONIGHT TO POSSIBLY PRODUCE POCKETS OF FROST FURTHER
SOUTH AS WELL. NEVERTHELESS PRESENT FORECAST CONDITIONS DO NOT
SUPPORT A WIDESPREAD FROST HEADLINE. WILL HIGHLIGHT THE LESSER
POTENTIAL IN THE ZONE TEXT AND HWO.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY.

MEDIUM RANGE MODELS TONIGHT ARE IN GOOD AGREEMENT THROUGH 00Z
TUESDAY BEFORE THEY START DIVERGING.  ON TUESDAY...THE ECMWF BECOMES
CONSIDERABLY MORE AMPLIFIED WITH A SHORTWAVE DUE TO MOVE ACROSS THE
REGION THAN THE GFS AND GFS ENSEMBLE MEAN.  IT DOES HAVE
SUPPORT FROM THE CANADIAN MODEL...BUT WONDER IF A MIDDLE OF THE ROAD
APPROACH WOULD BE BETTER GIVEN THE LACK OF SUPPORT FROM THE GFS
ENSEMBLE MEAN.  WILL AWAIT THE ARRIVAL OF THE FULL MODEL SUITE
BEFORE MAKING CHANGES.  THEREAFTER...MODELS BECOME OUT OF PHASE BY
THE END OF THE WORK WEEK...AND DO NOT ANTICIPATE MAKING MANY CHANGES.

SUNDAY NIGHT THROUGH MONDAY NIGHT...SURFACE HIGH PRESSURE WILL
SETTLE OVER THE SOUTHERN GREAT LAKES...WHILE A WEAK SHORTWAVE WILL
DROP MID AND HIGH CLOUDS OVER THE UPPER PENINSULA AND NORTHERN
WISCONSIN SUNDAY NIGHT.  NO THREAT OF PRECIP HERE...AS PROGGED SOUNDINGS
ARE VERY DRY BELOW 20KFT.  VERY LITTLE CHANGES ON MONDAY...THOUGH
WILL SEE A WEAK COLD FRONT DROP INTO NORTHERN MINNESOTA AND LAKE
SUPERIOR.  COULD SEE TEMPS WARM INTO THE MID 70S TO LOW 80S AHEAD OF
THE FRONT THOUGH.  THIS FRONT WILL SHIFT INTO NORTHERN WISCONSIN
MONDAY NIGHT.  SOME MODELS SPIT OUT LIGHT PRECIP ALONG THE
FRONT...BUT THINK THAT MAY BE DEPENDENT UPON IF THE LEFT EXIT REGION
OF AN UPPER JET CAN MOVE IN OVER TOP THE FRONT.  NOT CONFIDENT THAT
THIS WILL OCCUR...SO WILL KEEP A DRY FORECAST GOING.

REST OF THE FORECAST...A DIGGING SHORTWAVE TROUGH WILL PUSH THE
FRONT ACROSS THE FORECAST AREA TUESDAY INTO TUESDAY NIGHT.  MODELS
ARE TRENDING STRONGER WITH THIS WAVE...SO THINK ADDING PRECIP TO THE
FORECAST IS WARRANTED OVER THESE PERIODS.  THE WAVE WILL DEPART BY
WEDNESDAY AS A COOL CANADIAN HIGH MOVES ACROSS THE AREA IN ITS WAKE
THROUGH WEDNESDAY NIGHT.  RETURN FLOW THEN LOOKS TO SET UP THURSDAY
INTO FRIDAY...WHEN SOME POPS WILL LIKELY BE NEEDED...THOUGH TEMPS
COULD TURN SUMMER-LIKE.
&&

.AVIATION...VFR CONDITIONS EXPECTED OVER THE REGION FOR THE NXT 24
HOURS AS A CDFNT CONTS TO PULL AWAY FROM WI AND A BROAD AREA OF HI
PRES SETTLES OVER THE GREAT LAKES. MID AND HI CLOUDS WL HANG
AROUND CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON...BUT
MOVE OUT THIS EVENING. OTHER THAN SOME HI CLOUDS AND MORE OF A
WESTERLY WIND ON SUNDAY...DRY WEATHER TO CONTINUE.

&&

.FIRE WEATHER...LOW HUMIDITY RANGING FROM UPPER TEENS TO MID 20S
WILL OCCUR EACH TODAY AND SUNDAY AND ESPECIALLY OVER THE SANDY
SOIL REGIONS. GUSTY WEST WINDS WILL DEVELOP ACROSS NORTHERN
WISCONSIN ON SUNDAY AS A HIGH PRESSURE SYSTEM DRIFTS SOUTHWARD.
HIGH TEMPERATURES WILL REACH THE MID OR UPPER 60S TODAY AND IN THE
LOWER 70S ON SUNDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AK
Hazardous weather outlook, May 12, 3:17 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CDT SAT MAY 12 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
317 AM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE ACROSS NORTH CENTRAL...NORTHEAST AND PARTS OF
CENTRAL WISCONSIN LATE TONIGHT. GARDENERS AND OTHERS WITH
AGRICULTURAL INTERESTS SHOULD TAKE MEASURES TO PROTECT SENSITIVE
PLANTS FROM THE FROST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW HUMIDITY AND GUSTY WEST WINDS MAY RESULT IN ELEVATED FIRE
DANGER ACROSS NORTHERN WISCONSIN ON SUNDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHEAST WISCONSIN
ON TUESDAY...AND ACROSS THE ENTIRE AREA ON THURSDAY AND FRIDAY.
IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-130830-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
317 AM CDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE IN THE WORK WEEK...BUT
IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR.

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.